Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
181 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is prolonged use of Dexamethasone safe?

hi i have this t0bramycin/dexamethasone for my glaucoma but i discontinue to use it already,,for now i have only natural tears eye drops ,,and besides i have read that prolong use of dexamethasone eye drops may cause another infection,,how come my doctor told me to use this medicine as maintenance eye drops? thank u very much..
Thu, 3 Apr 2014
Report Abuse
Ophthalmologist 's  Response
Hello
Tobramycin and dexamethasone eye drops are prescribed for treatment of sterile inflammations without any infection. Prolonged use of dexamethasone is not advisable as it causes glaucoma and cataract.
The treatment of glaucoma is use of antiglaucoma drugs like latanoprost or timolol and dexamethsaone by itself can lead to development of glaucoma if used for long time.
Hence I advice you to stop dexamethasone eye drop and to consult ophthalmologist for prescription of antiglaucoma drugs.

Thank you
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Dexamethasone


Is prolonged use of Dexamethasone safe?

Hello Tobramycin and dexamethasone eye drops are prescribed for treatment of sterile inflammations without any infection. Prolonged use of dexamethasone is not advisable as it causes glaucoma and cataract. The treatment of glaucoma is use of antiglaucoma drugs like latanoprost or timolol and dexamethsaone by itself can lead to development of glaucoma if used for long time. Hence I advice you to stop dexamethasone eye drop and to consult ophthalmologist for prescription of antiglaucoma drugs. Thank you